Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 20, 2006, 2:46 PM CDT for Latimer County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2006, 2:46 PM CDT (19:46 UTC)
- Expired
- Aug 20, 2006, 3:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 201946
SVRTSA
OKC077-202045-
/O.NEW.KTSA.SV.W.0421.060820T1946Z-060820T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 345 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR RED OAK...MOVING SOUTH AT 5
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAMON...
VETERANS COLONY AND BENGAL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3507 9505 3506 9533 3471 9532 3470 9504
3502 9496
$$2 follow-up statements
000
WWUS54 KTSA 202010
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT SUN AUG 20 2006
OKC077-202045-
/O.CON.KTSA.SV.W.0421.000000T0000Z-060820T2045Z/
LATIMER OK-
310 PM CDT SUN AUG 20 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR LATIMER COUNTY...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RED OAK...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DAMON...
VETERANS COLONY AND BENGAL.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3507 9505 3506 9533 3474 9533 3474 9506
3505 9493
$$000
WWUS54 KTSA 202044
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT SUN AUG 20 2006
OKC077-202054-
/O.EXP.KTSA.SV.W.0421.000000T0000Z-060820T2045Z/
LATIMER OK-
344 PM CDT SUN AUG 20 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 345
PM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS TO 50 MPH...SMALL HAIL AND HEAVY RAIN WILL STILL BE
POSSIBLE WITH THIS STORM.
LAT...LON 3507 9505 3506 9533 3474 9533 3474 9506
3505 9493
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 10:35 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 20, 10:35 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 AM CDT SUN AUG 20 2006 .DISCUSSION... APPROXIMATE LOCATION OF COLD FRONT IS A LINE FROM FAYETTEVILLE TO SALLISAW TO MCALESTER. LOCATIONS SOUTH WILL SEE ONLY MINOR RELIEF FROM THE HEAT...WHILE NORTHERN SITES WILL BE NOTICEABLY COOLER ESPECIALLY NORTHEAST OKLAHOMA WHERE MORE WIDESPREAD CLOUD COVER PREVAILS. UPDATE WILL TAKE A SHOT AT REFINING TEMPS WITH MOST SITES RAISED A FEW DEGREES...WITH THE LARGEST UPWARD ADJUSTMENTS FOR FAR SOUTHEAST OKLAHOMA. LINGERING LIGHT RAIN WILL REMAIN POSSIBLE ACROSS THE FAR NORTH THIS AFTERNOON BENEATH MID LEVEL MOISTURE PLUME...WITH THE CHANCES OF THUNDERSTORMS SHIFTING SOUTHWARD TO NEAR SURFACE BOUNDARY. CAP STRENGTH IS NOTICEABLY HIGHER TODAY THAN THIS TIME YESTERDAY...THOUGH AVAILABLE INSTABILITY HAS ALSO INCREASED AS DEWPOINTS HAVE BEEN SLOW TO MIX OUT. WILL CARRY SLIGHT CHANCE OF STORMS AREAWIDE...WITH SLIGHTLY HIGHER CHANCES ALONG EXPECTED FRONTAL POSITION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 07 LONG TERM FORECASTER ID= 5
Hazardous weather outlook, Aug 20, 12:55 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT SUN AUG 20 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SUN AUG 20 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND ALL OF NORTHWEST ARKANSAS. ONSET...AFTER 2 PM. DANGEROUS HEAT. RISK...ELEVATED. AREA...WEST CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS AFTERNOON...ENDING BY EARLY EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS. THUNDERSTORM COVERAGE WILL BE HIGHEST ALONG AND SOUTH OF INTERSTATE 40. INSTABILITY HAS INCREASED COMPARED TO RECENT DAYS...AND THIS WILL SUPPORT AN INCREASED CHANCE OF SEVERE WEATHER. THE PRIMARY IMPACT WILL BE DAMAGING DOWNBURST WINDS OF 60 TO 70 MPH. HOT TEMPERATURES CONTINUE TODAY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THESE CONDITIONS RAISE BOTH EXCESSIVE HEAT AND FIRE WEATHER CONCERNS FOR THE AFTERNOON HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SHOULD ANY ORGANIZED AREA OF THUNDERSTORM ACTIVITY DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WEEK...WITH HOT TEMPERATURES RETURNING BY THE MID TO LATTER HALF OF THE WEEK. THE EXPECTED TEMPERATURES ALONG WITH ANY GUSTY WINDS WILL RAISE FIRE WEATHER CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 20, 12:29 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT SUN AUG 20 2006
OKZ049-201800-
PUSHMATAHA OK-
1229 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
NORTHERN PUSHMATAHA
AT 1229 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLAYTON...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...TUSKAHOMA AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 1:37 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT SUN AUG 20 2006
OKZ049-201900-
PUSHMATAHA OK-
137 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
WESTERN PUSHMATAHA
AT 137 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF DUNBAR...REMAINING NEARLY STATIONARY. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SNOW...EUBANKS AND
DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 1:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT SUN AUG 20 2006
OKZ076-201945-
LE FLORE OK-
155 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 155 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
MUCH OF SOUTHERN LE FLORE COUNTY...WITH EACH INDIVIDUAL STORM
REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...BIG CEDAR...MUSE...WHITESBORO...HODGEN...
HEAVENER AND HONOBIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 2:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT SUN AUG 20 2006
ARZ029-202000-
SEBASTIAN AR-
235 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
AT 235 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF PATTERSON. OUTFLOW FROM THIS STORM
MAY AFFECT SOME LOCATIONS
INCLUDING...CROSSROADS...PATTERSON...HARTFORD...ARKOLA...HUN
TINGTON...MIDLAND...DAYTON...WITCHERVILLE AND MANSFIELD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH IN
SOUTHERN SEBASTIAN COUNTY.Special weather statement, Aug 20, 2:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT SUN AUG 20 2006
ARZ020-202015-
FRANKLIN AR-
238 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
NORTHERN FRANKLIN
AT 238 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM OVER TURNERS BEND. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM
INCLUDE...PARADISE...TAFT...LONELM...CRAVENS...WATALULA...JETHRO...MO
UNTAIN TOP...BARNES...TURNERS BEND...CASS AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 20, 2:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT SUN AUG 20 2006
OKZ075-202015-
LATIMER OK-
240 PM CDT SUN AUG 20 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 240 PM CDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG
THUNDERSTORM 3 MILES EAST OF PANOLA. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...DAMON...PANOLA...RED OAK
AND VETERANS COLONY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| Aug 19, 9:16 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 59 min |
| Aug 20, 3:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Aug 20, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 55 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 64 min |
| Aug 20, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.